I am a 35 year old female. I had my physical the other day and while reviewing my bloodwork, my doctor noted my ALT was 49 and my AST was 40. (Both have a reference interval of 0 - 40.) For the past 7 years, my levels have been ALT 13 - 15+/- and AST 18 +/-. There is an obvious large increase over the past year. I exercise 6x a week, eat a healthy diet, and social drink on the weekends 3 drinks/wk.
I was on Yasmin Birth Control Pills for the past 4 years and stopped them in April 2008. I was also on Adderall XR, various dosages, and stopped that 4 weeks ago by decreasing the dosage 5 mg/month until I was off. I also had dark green stools this past week, but that has seemed to stop. I am vaccinated for Hep B.
My doctor said to wait a few months and have blood work to see if it is Hepatitus. I do not want to wait and would like to find the cause of it sooner than later. Any idea what might be going on with me?
Did he have lab work done for Hepatitis A -B -C . It probably isn't A but could be B eventhough you were vaccinated. Did they ever test you to see if it took. Some times it has to be redone. Thats what I was told when I had finished mine. If he hasen't done the labs he shouldn't waite. at least for your peace of mind. The green stools could just be something you ate , if it was only for a while. Avocados do that and so does black licorice',and brocolli if you eat quite a bit. cat
i wouldn't worry too much about those numbers. they are a little elevated but they are still relatively normal. i would be concerned if i saw that number grow by 20 or 30 over the next month. in that case i would see a hepatologist for further consultation.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.